April  2022, 42(4): 1801-1816. doi: 10.3934/dcds.2021172

Multiplicity of closed Reeb orbits on dynamically convex $ \mathbb{R}P^{2n-1} $ for $ n\geq2 $

1. 

School of Mathematics and Statistics, Wuhan University, Wuhan 430072, Hubei, China

2. 

School of Mathematics and Physics, China University of Geosciences, Wuhan 430074, Hubei, China

*Corresponding author: Ling Zhang. Supported by NSFC (No. 11701532) and the Fundamental Research Funds for the Central Universities, China University of Geosciences (Wuhan, Grant number: CUGST2)

Received  April 2021 Revised  September 2021 Published  April 2022 Early access  November 2021

Fund Project: The first author is supported by NSFC (Nos. 11771341, 12022111) and the Fundamental Research Funds for the Central Universities (No. 2042021kf1059)

In this paper, we prove that there exist at least two non-contractible closed Reeb orbits on every dynamically convex $ \mathbb{R}P^{2n-1} $, and if all the closed Reeb orbits are non-degenerate, then there are at least $ n $ closed Reeb orbits, where $ n\geq2 $, the main ingredient is that we generalize some theories developed by I. Ekeland and H. Hofer for closed characteristics on compact convex hypersurfaces in $ {{\bf R}}^{2n} $ to symmetric compact star-shaped hypersurfaces. In addition, we use Ekeland-Hofer theory to give a new proof of a theorem recently by M. Abreu and L. Macarini that every dynamically convex symmetric compact star-shaped hypersurface carries an elliptic symmetric closed characteristic.

Citation: Hui Liu, Ling Zhang. Multiplicity of closed Reeb orbits on dynamically convex $ \mathbb{R}P^{2n-1} $ for $ n\geq2 $. Discrete and Continuous Dynamical Systems, 2022, 42 (4) : 1801-1816. doi: 10.3934/dcds.2021172
References:
[1]

M. Abreu and L. Macarini, Dynamical convexity and elliptic periodic orbits for Reeb flows, Math. Ann., 369 (2017), 331-386.  doi: 10.1007/s00208-017-1532-4.

[2]

M. Abreu and L. Macarini, Multiplicity of periodic orbits for dynamically convex contact forms, J. Fixed Point Theory Appl., 19 (2017), 175-204.  doi: 10.1007/s11784-016-0348-2.

[3]

P. AlbersJ. W. FishU. FrauenfelderH. Hofer and O. van Koert, Global surfaces of section in the planar restricted 3-body problem, Arch. Ration. Mech. Anal., 204 (2012), 273-284.  doi: 10.1007/s00205-011-0475-2.

[4]

P. AlbersU. FrauenfelderO. van Koert and G. P. Paternain, Contact geometry of the restricted three-body problem, Commun. Pure Appl. Math., 65 (2012), 229-263.  doi: 10.1002/cpa.21380.

[5]

H. BerestyckiJ.-M. LasryG. Mancini and B. Ruf, Existence of multiple periodic orbits on star-shaped Hamiltonian surfaces, Commun. Pure Appl. Math., 38 (1985), 253-289.  doi: 10.1002/cpa.3160380302.

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhäuser. Boston. 1993. doi: 10.1007/978-1-4612-0385-8.

[7]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two, J. Differential Geom., 102 (2016), 25-36. 

[8]

G. Dell'AntoioB. D'Onofrio and I. Ekeland, Les systèmes hamiltoniens convexes et pairs ne sont pas ergodiques en général, C. R. Acad. Sci. Paris Sér. I Math., 315 (1992), 1413-1415. 

[9]

H. Duan and H. Liu, Multiplicity and ellipticity of closed characteristics on compact star-shaped hypersurfaces in R2n, Calc. Var. Partial Differential Equations, 56 (2017), Art. 65, 30 pp. doi: 10.1007/s00526-017-1173-1.

[10]

H. DuanH. LiuY. Long and W. Wang, Non-hyperbolic closed characteristics on non-degenerate star-shaped hypersurfaces in R2n, Acta Math. Sin. (Engl. Ser.), 34 (2018), 1-18.  doi: 10.1007/s10114-016-6019-9.

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-74331-3.

[12]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their periodic trajectories, Comm. Math. Phys., 113 (1987), 419-469.  doi: 10.1007/BF01221255.

[13]

V. L. Ginzburg and B. Z. G$\ddot{u}$rel, Lusternik-Schnirelmann theory and closed Reeb orbits, Math. Z., 295 (2020), 515-582.  doi: 10.1007/s00209-019-02361-2.

[14]

V. L. GinzburgB. Z. G$\ddot{u}$rel and L. Macarini, Multiplicity of closed Reeb orbits on prequantization bundles, Israel J. Math., 228 (2018), 407-453.  doi: 10.1007/s11856-018-1769-y.

[15]

M. Girardi, Multiple orbits for Hamiltonian systems on starshaped surfaces with symmetries, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 285-294.  doi: 10.1016/S0294-1449(16)30423-1.

[16]

J. Gutt and J. Kang, On the minimal number of periodic orbits on some hypersurfaces in R2n, Ann. Inst. Fourier (Grenoble), 66 (2016), 2485-2505.  doi: 10.5802/aif.3069.

[17]

H. HoferK. Wysocki and E. Zehnder, The dynamics on three-dimensional strictly convex energy surfaces, Ann. of Math., 148 (1998), 197-289.  doi: 10.2307/120994.

[18]

H. HoferK. Wysocki and E. Zehnder, Finite energy foliations of tight three-spheres and Hamiltonian dynamics, Ann. of Math., 157 (2003), 125-255.  doi: 10.4007/annals.2003.157.125.

[19]

U. L. Hryniewicz and P. A. S. Salomão, Elliptic bindings for dynamically convex Reeb flows on the real projective three-space, Calc. Var. Partial Differential Equations, 55 (2016), Paper No. 43, 57 pp. doi: 10.1007/s00526-016-0975-x.

[20]

X. Hu and Y. Long, Closed characteristics on non-degenerate star-shaped hypersurfaces in R2n, Sci. China Ser. A, 45 (2002), 1038-1052.  doi: 10.1007/BF02879987.

[21]

H. Liu and Y. Long, Resonance identities and stability of symmetric closed characteristics on symmetric compact star-shaped hypersurfaces, Calc. Var. Partial Differential Equations, 54 (2015), 3753-3787.  doi: 10.1007/s00526-015-0921-3.

[22]

H. LiuY. Long and W. Wang, Resonance identities for closed characteristics on compact star-shaped hypersurfaces in R2n, J. Funct. Anal., 266 (2014), 5598-5638.  doi: 10.1016/j.jfa.2014.02.035.

[23]

H. Liu and Y. Xiao, Resonance identity and multiplicity of non-contractible closed geodesics on Finsler $\mathbb{R}P^{n}$, Adv. Math., 318 (2017), 158-190.  doi: 10.1016/j.aim.2017.07.024.

[24]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Adv. Math., 154 (2000), 76-131.  doi: 10.1006/aima.2000.1914.

[25]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math., 207, Birkhäuser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.

[26]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in R2n, Ann. of Math., 155 (2002), 317-368.  doi: 10.2307/3062120.

[27]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure. Appl. Math., 31 (1978), 157-184.  doi: 10.1002/cpa.3160310203.

[28]

C. Viterbo, Une théorie de Morse pour les systèmes hamiltoniens étoilés, C. R. Acad. Sci. Paris Sér. I Math., 301 (1985), 487-489. 

[29]

C. Viterbo, Equivariant Morse theory for starshaped Hamiltonian systems, Trans. Amer. Math. Soc., 311 (1989), 621-655.  doi: 10.1090/S0002-9947-1989-0978370-5.

[30]

W. Wang, Closed trajectories on symmetric convex Hamiltonian energy surfaces, Discrete Contin. Dyn. Syst., 32 (2012), 679-701.  doi: 10.3934/dcds.2012.32.679.

[31]

W. Wang, Closed characteristics on compact convex hypersurfaces in R8, Adv. Math., 297 (2016), 93-148.  doi: 10.1016/j.aim.2016.03.044.

[32]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518.  doi: 10.2307/1971185.

show all references

References:
[1]

M. Abreu and L. Macarini, Dynamical convexity and elliptic periodic orbits for Reeb flows, Math. Ann., 369 (2017), 331-386.  doi: 10.1007/s00208-017-1532-4.

[2]

M. Abreu and L. Macarini, Multiplicity of periodic orbits for dynamically convex contact forms, J. Fixed Point Theory Appl., 19 (2017), 175-204.  doi: 10.1007/s11784-016-0348-2.

[3]

P. AlbersJ. W. FishU. FrauenfelderH. Hofer and O. van Koert, Global surfaces of section in the planar restricted 3-body problem, Arch. Ration. Mech. Anal., 204 (2012), 273-284.  doi: 10.1007/s00205-011-0475-2.

[4]

P. AlbersU. FrauenfelderO. van Koert and G. P. Paternain, Contact geometry of the restricted three-body problem, Commun. Pure Appl. Math., 65 (2012), 229-263.  doi: 10.1002/cpa.21380.

[5]

H. BerestyckiJ.-M. LasryG. Mancini and B. Ruf, Existence of multiple periodic orbits on star-shaped Hamiltonian surfaces, Commun. Pure Appl. Math., 38 (1985), 253-289.  doi: 10.1002/cpa.3160380302.

[6]

K. C. Chang, Infinite Dimensional Morse Theory and Multiple Solution Problems, Birkhäuser. Boston. 1993. doi: 10.1007/978-1-4612-0385-8.

[7]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two, J. Differential Geom., 102 (2016), 25-36. 

[8]

G. Dell'AntoioB. D'Onofrio and I. Ekeland, Les systèmes hamiltoniens convexes et pairs ne sont pas ergodiques en général, C. R. Acad. Sci. Paris Sér. I Math., 315 (1992), 1413-1415. 

[9]

H. Duan and H. Liu, Multiplicity and ellipticity of closed characteristics on compact star-shaped hypersurfaces in R2n, Calc. Var. Partial Differential Equations, 56 (2017), Art. 65, 30 pp. doi: 10.1007/s00526-017-1173-1.

[10]

H. DuanH. LiuY. Long and W. Wang, Non-hyperbolic closed characteristics on non-degenerate star-shaped hypersurfaces in R2n, Acta Math. Sin. (Engl. Ser.), 34 (2018), 1-18.  doi: 10.1007/s10114-016-6019-9.

[11]

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-74331-3.

[12]

I. Ekeland and H. Hofer, Convex Hamiltonian energy surfaces and their periodic trajectories, Comm. Math. Phys., 113 (1987), 419-469.  doi: 10.1007/BF01221255.

[13]

V. L. Ginzburg and B. Z. G$\ddot{u}$rel, Lusternik-Schnirelmann theory and closed Reeb orbits, Math. Z., 295 (2020), 515-582.  doi: 10.1007/s00209-019-02361-2.

[14]

V. L. GinzburgB. Z. G$\ddot{u}$rel and L. Macarini, Multiplicity of closed Reeb orbits on prequantization bundles, Israel J. Math., 228 (2018), 407-453.  doi: 10.1007/s11856-018-1769-y.

[15]

M. Girardi, Multiple orbits for Hamiltonian systems on starshaped surfaces with symmetries, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 285-294.  doi: 10.1016/S0294-1449(16)30423-1.

[16]

J. Gutt and J. Kang, On the minimal number of periodic orbits on some hypersurfaces in R2n, Ann. Inst. Fourier (Grenoble), 66 (2016), 2485-2505.  doi: 10.5802/aif.3069.

[17]

H. HoferK. Wysocki and E. Zehnder, The dynamics on three-dimensional strictly convex energy surfaces, Ann. of Math., 148 (1998), 197-289.  doi: 10.2307/120994.

[18]

H. HoferK. Wysocki and E. Zehnder, Finite energy foliations of tight three-spheres and Hamiltonian dynamics, Ann. of Math., 157 (2003), 125-255.  doi: 10.4007/annals.2003.157.125.

[19]

U. L. Hryniewicz and P. A. S. Salomão, Elliptic bindings for dynamically convex Reeb flows on the real projective three-space, Calc. Var. Partial Differential Equations, 55 (2016), Paper No. 43, 57 pp. doi: 10.1007/s00526-016-0975-x.

[20]

X. Hu and Y. Long, Closed characteristics on non-degenerate star-shaped hypersurfaces in R2n, Sci. China Ser. A, 45 (2002), 1038-1052.  doi: 10.1007/BF02879987.

[21]

H. Liu and Y. Long, Resonance identities and stability of symmetric closed characteristics on symmetric compact star-shaped hypersurfaces, Calc. Var. Partial Differential Equations, 54 (2015), 3753-3787.  doi: 10.1007/s00526-015-0921-3.

[22]

H. LiuY. Long and W. Wang, Resonance identities for closed characteristics on compact star-shaped hypersurfaces in R2n, J. Funct. Anal., 266 (2014), 5598-5638.  doi: 10.1016/j.jfa.2014.02.035.

[23]

H. Liu and Y. Xiao, Resonance identity and multiplicity of non-contractible closed geodesics on Finsler $\mathbb{R}P^{n}$, Adv. Math., 318 (2017), 158-190.  doi: 10.1016/j.aim.2017.07.024.

[24]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Adv. Math., 154 (2000), 76-131.  doi: 10.1006/aima.2000.1914.

[25]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math., 207, Birkhäuser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.

[26]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in R2n, Ann. of Math., 155 (2002), 317-368.  doi: 10.2307/3062120.

[27]

P. H. Rabinowitz, Periodic solutions of Hamiltonian systems, Comm. Pure. Appl. Math., 31 (1978), 157-184.  doi: 10.1002/cpa.3160310203.

[28]

C. Viterbo, Une théorie de Morse pour les systèmes hamiltoniens étoilés, C. R. Acad. Sci. Paris Sér. I Math., 301 (1985), 487-489. 

[29]

C. Viterbo, Equivariant Morse theory for starshaped Hamiltonian systems, Trans. Amer. Math. Soc., 311 (1989), 621-655.  doi: 10.1090/S0002-9947-1989-0978370-5.

[30]

W. Wang, Closed trajectories on symmetric convex Hamiltonian energy surfaces, Discrete Contin. Dyn. Syst., 32 (2012), 679-701.  doi: 10.3934/dcds.2012.32.679.

[31]

W. Wang, Closed characteristics on compact convex hypersurfaces in R8, Adv. Math., 297 (2016), 93-148.  doi: 10.1016/j.aim.2016.03.044.

[32]

A. Weinstein, Periodic orbits for convex Hamiltonian systems, Ann. of Math., 108 (1978), 507-518.  doi: 10.2307/1971185.

[1]

César J. Niche. Non-contractible periodic orbits of Hamiltonian flows on twisted cotangent bundles. Discrete and Continuous Dynamical Systems, 2006, 14 (4) : 617-630. doi: 10.3934/dcds.2006.14.617

[2]

Haiyang He, Jianfu Yang. Positive solutions for critical elliptic systems in non-contractible domains. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1109-1122. doi: 10.3934/cpaa.2008.7.1109

[3]

Hui Liu, Yiming Long, Yuming Xiao. The existence of two non-contractible closed geodesics on every bumpy Finsler compact space form. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 3803-3829. doi: 10.3934/dcds.2018165

[4]

Morimichi Kawasaki, Ryuma Orita. Computation of annular capacity by Hamiltonian Floer theory of non-contractible periodic trajectories. Journal of Modern Dynamics, 2017, 11: 313-339. doi: 10.3934/jmd.2017013

[5]

Morched Boughariou. Closed orbits of Hamiltonian systems on non-compact prescribed energy surfaces. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 603-616. doi: 10.3934/dcds.2003.9.603

[6]

Wei Wang. Closed trajectories on symmetric convex Hamiltonian energy surfaces. Discrete and Continuous Dynamical Systems, 2012, 32 (2) : 679-701. doi: 10.3934/dcds.2012.32.679

[7]

Li-Li Wan, Chun-Lei Tang. Existence and multiplicity of homoclinic orbits for second order Hamiltonian systems without (AR) condition. Discrete and Continuous Dynamical Systems - B, 2011, 15 (1) : 255-271. doi: 10.3934/dcdsb.2011.15.255

[8]

Giuseppe Cordaro. Existence and location of periodic solutions to convex and non coercive Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2005, 12 (5) : 983-996. doi: 10.3934/dcds.2005.12.983

[9]

Zhongjie Liu, Duanzhi Zhang. Brake orbits on compact symmetric dynamically convex reversible hypersurfaces on $ \mathbb{R}^\text{2n} $. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 4187-4206. doi: 10.3934/dcds.2019169

[10]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[11]

Peter Albers, Jean Gutt, Doris Hein. Periodic Reeb orbits on prequantization bundles. Journal of Modern Dynamics, 2018, 12: 123-150. doi: 10.3934/jmd.2018005

[12]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[13]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[14]

Fei Liu, Jaume Llibre, Xiang Zhang. Heteroclinic orbits for a class of Hamiltonian systems on Riemannian manifolds. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 1097-1111. doi: 10.3934/dcds.2011.29.1097

[15]

Salvatore A. Marano, Sunra Mosconi. Non-smooth critical point theory on closed convex sets. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1187-1202. doi: 10.3934/cpaa.2014.13.1187

[16]

Roland Hildebrand. Barriers on projective convex sets. Conference Publications, 2011, 2011 (Special) : 672-683. doi: 10.3934/proc.2011.2011.672

[17]

Boris Buffoni, Laurent Landry. Multiplicity of homoclinic orbits in quasi-linear autonomous Lagrangian systems. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 75-116. doi: 10.3934/dcds.2010.27.75

[18]

Mickaël Crampon. Entropies of strictly convex projective manifolds. Journal of Modern Dynamics, 2009, 3 (4) : 511-547. doi: 10.3934/jmd.2009.3.511

[19]

Addolorata Salvatore. Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 778-787. doi: 10.3934/proc.2003.2003.778

[20]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1929-1940. doi: 10.3934/cpaa.2015.14.1929

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (242)
  • HTML views (173)
  • Cited by (0)

Other articles
by authors

[Back to Top]